Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 305, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2012, 5:19 PM EDT for Calhoun County, Clay County, Randolph County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 24, 2012, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, GA, Clay County, GA, Randolph County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:23 PM EDT | TSTM WND DMG | 1 S Cuthbert, GA | MULTIPLE TREES DOWN NEAR THE CITY OF CUTHBERT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS52 KTAE 242119 SVRTAE GAC037-061-243-242200- /O.NEW.KTAE.SV.W.0305.120724T2119Z-120724T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 PM EDT TUE JUL 24 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA... EAST CENTRAL CLAY COUNTY IN SOUTHWEST GEORGIA... SOUTHERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA... * UNTIL 600 PM EDT * AT 516 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...THIS STORM ALSO HAS THE POTENTIAL TO PRODUCE PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CUTHBERT...OR NEAR SHIVERS MILL...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDOLPH CO A/P...GOFFS MILL...COLEMAN...MARTINS CROSSROADS... FOUNTAIN BRIDGE...CARNEGIE...AYCOCK MILL...MOYE...BELLVILLE... ZETTO...SUTTONS CORNER AND CORDRAYS MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3157 8455 3156 8495 3180 8490 3181 8464 TIME...MOT...LOC 2118Z 354DEG 9KT 3171 8477 $$ 15-HARRIGAN
1 follow-up statement
064 WWUS52 KTAE 242147 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 547 PM EDT TUE JUL 24 2012 GAC037-061-243-242200- /O.CON.KTAE.SV.W.0305.000000T0000Z-120724T2200Z/ RANDOLPH GA-CALHOUN GA-CLAY GA- 547 PM EDT TUE JUL 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST CENTRAL CLAY...NORTHWESTERN CALHOUN AND SOUTHERN RANDOLPH COUNTIES IN SOUTHWEST GEORGIA... AT 543 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED MULTIPLE TREES DOWN IN THE VICINITY OF CUTHBERT. THIS STORM IS LOCATED NEAR CARNEGIE...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AYCOCK MILL...MOYE...ZETTO...SUTTONS CORNER...BELLVILLE AND CORDRAYS MILL PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS CUTHBERT. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3172 8461 3157 8455 3156 8495 3172 8492 TIME...MOT...LOC 2145Z 354DEG 9KT 3164 8476 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:55 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 24, 4:55 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT Tue Jul 24 2012
.NEAR TERM [Through Tonight]...
WV analysis shows a large area of dry air over the southeast this
afternoon. Largely, this will limit deep moist convection area-wide.
That being said, there is enough moisture in the lower troposphere
to generate scattered showers and thunderstorms in the low level
convergence region associated with the embattled wind field between
a surface wave in the Gulf and high pressure systems to the east and
west. There is a possibility that some of the storms that form over
the Florida panhandle and nearby locations could produce sub-severe
downbursts, but confidence is rather high that severe thunderstorm
development is not a threat this afternoon. The loosely organized
line of storms that is developing will drift south through the late
afternoon and evening and diminish before midnight.
Max temperatures are still on track with warmer temps closer to the
upper ridge (NW) and more seasonable elsewhere (SW).
&&
.SHORT TERM [Wednesday Through Thursday Night]...Very interesting
forecast over the next couple of days, as the weakening Tropical
Wave in the northern Gulf of Mexico continues to get sheared apart
and moves further away from our Marine Area. This wave is being
sheared by a strong Upper Level Ridge which will be moving
southeastward from the Lower MS Valley Region, to position centered
over our CWA by Thursday morning. Although this Ridge will be
gradually weakening, we still expect afternoon high temperatures to
climb into the mid to upper 90s away from the immediate coast. The
hottest temperatures are expected over much of our SW and SC GA
zones on Wednesday, where the combination of heat and humidity will
push Heat Indices into the 108 to 110 degree range, prompting our
issuance of a Heat Advisory. Elsewhere, Heat Indices are still
expected to be fairly high, reaching between 103 and 107 degrees.
Although another Heat Advisory is not expected on Thursday at this
time, 103 and 108 degree Apparent Temperatures are still likely
across much of the area once again. As for PoPs, we expect the Sea
Breeze Circulation to be the predominant forcing mechanism for
convection during the short term period, with a Type 8 Regime
(characterized by a 5 to 10 kt Mean Layer Vector Wind (MLVW) between
1000-700mb.) This type of pattern usually results in a later start
to the Sea Breeze showers and storms with possible frequent
lightning and locally heavy rainfall. Will also have to monitor
conditions for possible stronger storms as well, but the bulk of our
parameters for Severe Weather do not look as favorable on the 12 UTC
model runs than they did earlier in the day. Rain chances are
expected to range from 30% over the northern portions of our CWA to
40-60% from N-S over the Florida Big Bend and Panhandle. On
Thursday, we expect a gradual transition to a Type 4 Regime (a
1000-700mb MLVW between 5 and 10 kts), which should result in higher
PoPs across the board, with a 40-60% distribution from N-S across
the our Tri-State area.
&&
.LONG TERM [Friday through Tuesday]...
Not too much change to the previous thinking for the long term
forecast this cycle. The large ridge that has been in place across
the Southeast will gradually break down as the overall pattern
shifts to a trough in the Eastern CONUS and a ridge out west. Both
the GFS and Euro are consistent in bringing a weak frontal boundary
into the region by the weekend. PoPs are expected to increase
slightly this weekend as a result of the weakening ridge/approaching
boundary and the daily sea breeze circulation. This boundary should
weaken and dissipate by the first of the week, but with the presence
of the East Coast trough, rain chances late in the period are
expected to remain near climatological norms.
The temps will not vary greatly during the long term forecast, with
lows in the upper 70s and during the day the highs reaching mid 90s.
&&
.Aviation...
VFR conditions expected for the remainder of the afternoon.
Scattered storms are expected to impact KABY, KDHN, and KECP through
the afternoon. The storms have the potential to impact KTLH and
KVLD closer to the evening hours. Areas receiving rain will have a
greater threat of experiencing IFR to MVFR fog, transitioning to low
ceilings tomorrow morning. There is higher confidence however that
KVLD will experience IFR visibilities near dawn. Scattered storms
are expected once again tomorrow afternoon, but will be late to
initiate and are not included in the current TAF cycle.
&&
.MARINE...
The surface ridge axis will remain parked south of the area through
the entire forecast period. Therefore we can expect mainly west to
southwesterly winds at speeds below headline criteria. There will be
some modest enhancement near the coast with the afternoon Sea Breeze
as well as near any showers and thunderstorms.
&&
.FIRE WEATHER...
As a ridge slides southeastward into our area RH values will lower
over our northern Georgia counties but not enough to meet our red
flag criteria. We will remain in a typical summertime pattern over
the next few days with late afternoon thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 75 96 75 / 10 40 30 60 30
Panama City 78 95 78 91 77 / 50 40 30 50 30
Dothan 74 98 75 96 74 / 20 30 30 40 30
Albany 74 99 75 97 74 / 20 30 30 40 30
Valdosta 73 98 74 95 74 / 10 40 30 50 30
Cross City 72 93 74 92 74 / 10 50 30 50 30
Apalachicola 78 92 78 91 78 / 30 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...Heat Advisory from 2 PM to 7 PM EDT Wednesday for Baker-Ben
Hill-Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-
Irwin Lanier-Lee-Lowndes-Mitchell-Seminole-Thomas-Tift-Turner-
Worth.
FL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Gould
LONG TERM...Godsey
AVIATION...Harrigan
MARINE...Harrigan/Gould
FIRE WEATHER...Walsh/HarriganHazardous weather outlook, Jul 24, 11:19 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EDT TUE JUL 24 2012 FLZ015>019-026>029-034-115-118-127-128-134-GAZ120>131-144>148- 156>161-GMZ730-750-755-765-770-775-251530- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE- WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1119 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. ALZ065>069-FLZ007>014-108-112-114-GAZ142-143-155-251530- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- SOUTH WALTON-COASTAL BAY-COASTAL GULF-EARLY-MILLER-SEMINOLE- 1119 AM EDT TUE JUL 24 2012 /1019 AM CDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... EXTREME SOUTHWEST GEORGIA...AND PORTIONS OF THE FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A CONVERGENCE ZONE CREATED BY A WEAK TROPICAL LOW IN THE GULF. THE THREAT FOR GUSTY BUT SUB SEVERE WINDS EXISTS IN THE STRONGEST STORMS ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. ELSEWHERE...DEEP CONVECTION WILL BE SUPPRESSED BY DRY MID LEVEL AIR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE URGED TO MONITOR THE EVOLUTION OF STORMS THROUGH THE DAY AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:42 PM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 27 hr |
| Jul 24, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 37 min |
| Jul 24, 5:50 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 25 min |
| Jul 24, 6:44 PM EDT | Special Weather Statement | TAE | Worth | 46 min |
| Jul 24, 7:06 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 39 min |
| Jul 24, 7:45 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.